MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct300 23.0 diopter intraocular lens (iol) was explanted from a male patient's left eye due to a refractive surprise.A 2.6mm incision was needed.There was no vitrectomy or sutures required.No patient injury was reported.The lens was replaced with a zct225 21.0 diopter.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 12/16/2016.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturer.Visual inspection was performed using a microscope at 12x magnification and the return sample shows no anomalies.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6052949
Report Number9614546-2016-00544
Device Sequence Number16365881
Product Code HQL
UDI-Device Identifier05050474553385
UDI-Public(01)05050474553385(17)180213
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/13/2018
Device Model NumberZCT300
Device Catalogue NumberZCT300U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR